2.3 Million Triaminic and Theraflu Products Recalled after Children Become Sick: Bisnar Chase Product Liability Lawyer Asks Parents to Heed Warning

More than two million cold and flu medications are being recalled after it was reported that several children opened the child-resistant caps that did not work properly. A Jan. 31 ABC news report states that at least four children became ill after ingesting the medicines and one had to be hospitalized.

  • Share on TwitterShare on FacebookShare on Google+Share on LinkedInEmail a friend
Cough syrup recall

Cough syrup recall

Parents and those caring for young children should make sure that these medications are stored in a place that cannot be reached by young children. If you suspect that your child has consumed any of these syrups, contact Poison Control right away.

Newport Beach, CA (PRWEB) February 03, 2013

Novartis Consumer Health Inc., the pharmaceutical company that makes Triaminic and Theraflu has recalled 2.3 million units of cold and cough syrups after four children opened the child-resistant caps and accidentally ingested the medication themselves.

According to a Jan. 31 ABC news report, the child-resistant caps on these medications do not work properly and it is possible for a child to remove them even when the tamper-resistant plastic seal is still in place.

Included in this recall are six types of Theraflu Warming Relief syrups and 18 types of Triaminic syrups, the report states. Four children were affected as a result of ingesting the syrups and out of them one needed medical attention, ABC reports. Eight other children could open the caps, but did not ingest the syrup, the article states.

The recalled cough syrups have acetaminophen, which is a fever reducer that can cause liver injury or liver failure if ingested in large amounts. Some of the syrups also contain diphenhydramine, an antihistamine that can cause seizures or cardiac arrhythmia's after an overdose, the report states. Children under 5 years of age tend to go for these syrups because they come in attractive flavors such as cherry and grape, the article states.

It is very important that parents of young children take this warning very seriously, said John Bisnar, founder of the Bisnar | Chase personal injury law firm. "This recall shows that product manufacturers have a responsibility not only to make safe products for consumers, but also make the packaging safe and child-proof."

Parents should also take extra care to make sure that children do not get their hands on these dangerous products, Bisnar said. "If taken in large quantities, it can cause devastating side effects including liver damage and seizures.

Parents and those caring for young children should make sure that these medications are stored in a place that cannot be reached by young children. If you suspect that your child has consumed any of these syrups, contact Poison Control right away."

About Bisnar | Chase

The California product liability lawyers of Bisnar | Chase represent victims of defective products such as medications. The firm has been featured on a number of popular media outlets including Newsweek, Fox, NBC, and ABC and is known for its passionate pursuit of results for their clients. Since 1978, Bisnar | Chase has recovered millions of dollars for victims of defective products.

For more information, please call 800-561-4887 or visit http://www.bestattorney.com for a free consultation.

Source: http://abcnews.go.com/Health/triaminic-theraflu-recalled-children-accidentally-ingested-medication/story?id=18368953


Contact

Follow us on: Contact's Facebook Contact's Twitter Contact's LinkedIn Contact's Google Plus